OK...so I started the statin....having possible S/E's or other issues?
As you may recall, I was *very* apprehensive about starting a statin for my high cholesterol.After much thinking/reasearch/consideration of feedback from this forum and from others, I started taking 5mg Crestor the evening of 4/12.
While thankfully I don't appear to be allergic to Crestor, I am wondering if I am experiencing side effects,it's too early to tell, or I have something else going on. My main complaint is muscle pain, however, I have had chostochondritis/arthritis/fibromyalgia type pain(especially in the chest wall, ribs and mid-back)for almost three years. None of the aforementioned conditions have been officially diagnosed, but my symptoms fit the criteria for any/all of them. Also, about a week ago, I lifted a rather heavy (25-30#)object off of a table, carried it a short distance and set it on the floor. Additionally, my bed mattress needs replacing(was once great, but now is rather saggy). The "old" pain seems exacerbated somewhat and the "new" pain is occuring at the top of my thighs, back of my calves and in my triceps. Not deep or super painful, just quick "zings" of sharp pain.
Also, I am not sleeping well, feel more anxious than usual and am very thirsty a lot of the time. I have been taking Aleve or Motrin for the pain and it does help to a certain extent, but does not completely eliminate the pain.
I have only taken six does so far. Is my situation common? Should I give the meds time before seeking med advice?
I've been on statins for about 12 years now. Lipitor 10years, and Crestor 2. I'm at 40 mg/day of Crestor (max rec FDA dose) and don't have effects. Each person is different.
From what I've been told by more than one cardiologist (and i am monitored very closely for problems) if you are having statin induced issues, it will feel like the worst flu (muscle ache pain) that you've ever had.
With the mix of pain you have, it might be tough to label it on a statin. Your doctor can check you for rhabdomylosis. To be on the safe side, you should run your symptoms by your doc.
Since you already had muscle pains before the statins and since you hurt yourself the other day I do not think that after such a short time the Crestor is causing it. However, I learned something the other day when I had to go to the ER because I injured my leg, especially my shin terrible while I was carrying a heavy Rocking Chair up two flights from the basement and stumbled and fell on top of the chair, twisted my leg and hurt the hell out of my shin.
Long story short after two days of impossible pain none of the over the counter pain pills helped I caved in and my husband took me to the ER. When they heard that I was taking Zocor, a statin, they told me to stop taking it for one week because the statins will "intensify" any muscle pain you have I think they said only muscle pain from an injury, I don't remember.
If you are too concerned that the statins might cause the pain stop the Crestor for one week and see if your pains are better or gone. I don't know how old you are but they told me in the ER that once you are over 45 it takes a LOT longer to heal once you injured yourself.
Also, a lot of pain is blamed on statins. My husband just said the other that he has hip pains off and on and said "were I taken statins it would be blamed on statins".
My doctor also told me like one of the posters above mentioned "pain due to statins is the worst muscle pain you can experience and ALL OVER YOUR BODY, not just a localized pain here and there. Just repeating what this doctor said. I know they are many people on these cholesterol boards who claim "their knee didn't start hurting until the started the statin" and so on.
From my understanding, those don't sound statin-related, especially if you have a history of muscle pain. If it gets worse mention it to your doctor.
Yes, I do remember you and how apprehensive you were. You've taken a great step here toward improving the overall picture of your health and I'm happy you've decided to give Crestor a try. My father has had absolutely AMAZING results on Crestor. I hope for the same for you.
I've been on Crestor, 10 mg's per day, for approx. 2 months. The top portion of my left foot is very sore to the touch. My husband attempted to put a minmum amount of pressure on the top of my foot and I screamed because if was unbearable. My ankles are very sore on my left foot. Could it be Crestor???? I'm calling my doctor to discuss the same.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.